Eva, I definitely feel like we're in the same boat. I, too, fear that if I say something to my doctor he will remove me from the drug and then I'll be in an even worse position, I fear.
I will try the Benadryl, since that's been suggested a lot. I think I'll tell him about
the allergic reaction and my fear of maybe something worse happening after an injection and maybe ask if he could write me a script
for an epi-pen just to ease my mind.
Heath, don't worry. I'm not freaking out too much yet.
Today I feel better. I got the shot on Sunday night and so yesterday was what I call my "Humira Hangover Day" but today all signs of Humira intake are gone except for the itchiness and the welt. (which I can deal with...)
As far as site spots, I've had it in my thighs, stomach, and back of arms. The thighs hurt the WORST for me so I don't ever want to do that again. The back of the arms hurts the least and then the stomach is somewhere in the middle. The welt stays the longest when it's on my stomach and I know it sounds crazy but I hate that injection site because then just walking the next day hurts because of the vibration of walking. (and I'm not even nearly heavyset! I've actually always been quite a tiny person - 104 lbs.)
I will call my doctor today and tell him what's going on but make it clear that I do not want to quit the Humira. I think he'll listen and hopefully have something helpful for me -
Diagnosed with UC in March 2008
Hospitalized for 20 days in September 2008/October 2008 due to an uncontrollable flare.
Diagnosed with rheumatoid arthritis in February 2009 (left foot)
Hospitalized again for 2 weeks in January 2011.
Lialda 2x a day